MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL20A
Medical Device Problem Codes Difficult to Open or Close (2921); Intravalvular regurgitation (4068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the field clinical specialist that during a pulmonic transcatheter valve replacement with a 20 mm sapien 3 ultra resilia valve the physician wanted to post dilate the valve and used a 20mm atlas gold to do the inflation.The physician inflated the atlas to 12 14 atm twice and the post angiogram showed central pulmonary regurgitation.The physician decided to also look with intracardiac echocardiography (ice) and mild regurgitation was noted as well as the potential for a stuck leaflet.They were able to confirm two of the leaflets were functioning appropriately.The physician attempted to use a pigtail to dislodge the stuck leaflet but was unsuccessful.There is a possibility that during post dilation of the valve with the 22mm atlas, the valve was over-dilated, forcing one of the leaflets to get stuck and not function properly.The valve position was 100/0 within a palmaz stent, and this setup was placed within a conduit.The physician then determined to do a valve in valve placing a second 20mm sapien 3 ultra resilia valve to fix the issue.The new valve was implanted successfully and there was no pulmonary regurgitation seen.
 
Additional Manufacturer Narrative
Investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections g6, h2, h6: component code, type of investigation, investigation findings, investigation conclusions and conclusions in this section have been updated.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure modes is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, central regurgitation events post-deployment with or without report related to leaflet mobility for the s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient and/or procedural factors (malposition, slow recovery of blood flow, leaflet impingement due to calcification or guidewire, over-inflation, post-dilation, and/or under-expansion).The complaints of central regurgitation and leaflet motion restricted-in patient were confirmed empirically.Available information suggests procedural factors (post-dilation with non-ew balloon) likely contributed to the event as it was reported that ''there is a possibility that during post dilation of the valve with the 22mm non-edwards balloon, the valve was over-dilated forcing one of the leaflets to get stuck and not function properly.'' in this case, the 20mm thv was post-dilated with a 22mm non-ew balloon, potentially leading to over-expansion of the thv as reported.Deploying the valve using more than the prescribed volume or attempting a second inflation may result in inability for the valve leaflets to properly function.The increase in valve diameter due to overinflation or post dilation may prevent proper motion of the thv leaflets resulting in thv regurgitation.Additionally, per the training manual, central regurgitation is an associated risk of post-dilation.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22956757
Report Number2015691-2025-07231
Device Sequence Number13170801
Product Code NPT
UDI-Device Identifier00690103215793
UDI-Public(01)00690103215793(17)260830(11)230831
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model Number9755RSL20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale